Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 119, NWS Eureka, CA

December 22, 2019

NWS Eureka, CA issued this small craft advisory at Dec 22, 2019, 8:32 PM PST. It took effect at Dec 23, 2019, 12:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2019, 8:32 PM PST (04:32 UTC)
In effect from
Dec 23, 2019, 12:00 PM PST
Expired
Dec 24, 2019, 3:00 AM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

893 
WHUS76 KEKA 230432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 PM PST Sun Dec 22 2019

PZZ455-475-231245-
/O.NEW.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PST Sun Dec 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT
PST MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas
  10 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From noon Monday to midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-231245-
/O.NEW.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 PM PST Sun Dec 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO MIDNIGHT
PST MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Monday to midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
715 
WHUS76 KEKA 231039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
239 AM PST Mon Dec 23 2019

PZZ450-231845-
/O.EXA.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/
Pt St George to Cape Mendocino out 10 nm-
239 AM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-231845-
/O.CON.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
239 AM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 
  to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Noon Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-231845-
/O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
239 AM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS76 KEKA 231649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PST Mon Dec 23 2019

PZZ455-475-240100-
/O.CON.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 
  to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Noon Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-470-240100-
/O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
849 AM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
389 
WHUS76 KEKA 232244
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
244 PM PST Mon Dec 23 2019

PZZ450-470-240645-
/O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
244 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-240645-
/O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
244 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 
  to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Noon Monday to Midnight PST Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
622 
WHUS76 KEKA 240442
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
842 PM PST Mon Dec 23 2019

PZZ455-475-241100-
/O.EXT.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
842 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...NW winds 15 to 25 kt with combined seas around 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-470-240800-
/O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
842 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...Combined seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
537 
WHUS76 KEKA 240759
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1159 PM PST Mon Dec 23 2019

PZZ450-470-240900-
/O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1159 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

$$

PZZ455-475-241100-
/O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1159 PM PST Mon Dec 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
137 
WHUS76 KEKA 241101
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
301 AM PST Tue Dec 24 2019

PZZ455-241915-
/O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/
/O.NEW.KEKA.SC.Y.0120.191225T1300Z-191227T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
301 AM PST Tue Dec 24 2019

...A NEW SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM WEDNESDAY TO
8 PM PST THURSDAY... 
...THE PREVIOUS SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST 
EARLY THIS MORNING...

* WHAT...Seas building to NW 11 to 15 feet 17 seconds.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 AM Wednesday to 8 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-241915-
/O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/
/O.NEW.KEKA.SC.Y.0120.191225T1000Z-191228T1400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
301 AM PST Tue Dec 24 2019

...A NEW SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 6 
AM PST SATURDAY... 
...THE PREVIOUS SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST 
EARLY THIS MORNING...

* WHAT...Seas building to NW 11 to 15 feet 17 seconds. Winds
  switching to North and increasing to 15 to 25 kt Thursday 
  morning.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 AM Wednesday to 6 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-241915-
/O.NEW.KEKA.SC.Y.0120.191225T1000Z-191227T0400Z/
Pt St George to Cape Mendocino out 10 nm-
301 AM PST Tue Dec 24 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST
THURSDAY...

* WHAT...Seas building to NW 11 to 15 feet 17 seconds.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM Wednesday to 8 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-241915-
/O.NEW.KEKA.SC.Y.0120.191225T0700Z-191228T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
301 AM PST Tue Dec 24 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
PST SATURDAY...

* WHAT...Seas building to NW 11 to 15 feet 17 seconds. Winds
  switching to North and increasing to 15 to 25 kt Thursday
  morning.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 11 PM this evening to 3 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 2:53 PM PST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 22, 2:53 PM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PST Sun Dec 22 2019

.SYNOPSIS...Cool and dry conditions are expected Monday, with
some light precipitation expected late Tuesday through potentially
Wednesday. Dry conditions are expected the remainder of the week.

&&

.DISCUSSION...The slow moving frontal system that generated 2 to
4 inches of rain for coastal areas of Humboldt and Del Norte
Counties since Saturday has exited the area. Rain amounts were
generally around 0.50 to 1.50 inches across most inland areas.
Heavy snow most likely occurred above 4500 feet, impacting travel
over Scott Mountain Pass on route 3. Some showers will persist in
the cooler less stable air behind the front this evening, before
diminishing to nothing later tonight.

Cool and dry conditions can be expected Monday through early
Tuesday as high pressure temporarily builds into the region.
Weather will be generally benign, with some interior valley fog
and low clouds Monday and Tuesday mornings.

Late on Tuesday, a weak cold front is expected to bring light
rain and high elevation snow. Snow may fall down to 2500 feet
Tuesday night or early Wednesday, primarily across Trinity
county. While precipitation amounts will be light, it will be
possible to see some accumulating snow at pass levels along
interior highways such as Berry Summit and South Fork Mountain
Summit. A few folks that live in higher elevations may also see
some light snow on the ground Christmas morning.

On Wednesday, another storm system is expected to quickly approach
the California coast and then split. Yes, it will be another
splitter. Current model trends and ensemble blend guidance
indicate that this storm will move to our south, and only graze
the western portion of the forecast area. Uncertainty remains high
with this system, and it is doubtful that it will bring very much
precipitation. In any case, a distinct drying trend is expected
for the remainder of the week and perhaps over the weekend. The
models are hinting at a weak system that may bring light precip
next weekend.

&&

.AVIATION...A frontal boundary along the North Coast became nearly
quasi-stationary overnight...thus allowing periods of light to
moderate rain to persist over the region today. The nearly stalled
boundary also frequently lowered Vis/Cig into MVFR with
occasionally IFR Vis north Cape Mendocino to Trinidad. By by mid-
morning, precipitation was impacting local airfields to the east
as the southern boundary began pushing northeastward. After
noonday, rain tapered across Mendocino although Cigs were
widespread MVFR. The Coastal stations were mostly VFR with rain
also tapering and becoming slightly more showery. Through the
afternoon 24 HR TAF period, gradual improvement is expected.
However, a few interior valley airfields may report morning fog
obstructions. Pockets of fog obstructions may also occur from
Humboldt Bay to Trinidad. /TA

&&

.MARINE...Seas were still running around 10 ft south of Cape
Mendocino this afternoon, but should come down this evening
as NW winds diminish. Otherwise, mostly light to moderate
northerlies are expected on Monday as high pressure builds
offshore. Northerlies will persist over the waters through
Tuesday morning, before southerlies redevelop Tuesday ahead of the
next frontal system. Winds are forecast to be mostly sub-advisory
with this next front. Northerlies are expected around mid week
after this system slides south. Speeds will be borderline for an
advisory. Another NW swell is expected to move through the waters
Tue, peaking to 15 feet at 17 seconds on Wed. Another NW swell
will begin to move through the waters late in the forecast period.

&&

.COASTAL FLOODING AND TIDES...High tide near 8.1 feet may result
in minor coastal flooding in the vicinity of Humboldt Bay Monday
morning. Low lying areas around Humboldt Bay, particularly King
Salmon, will be most at risk. High tide will occur at 9:00AM on
Monday. The tidal anomaly will likely decrease on Monday as
northerly winds develop offshore and westerly swell subsides.
Confidence is low that high tides will peak over 8.8 ft above MLLW
on Monday and Tuesday mornings. This will need to be monitored.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 8 PM PST this evening for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 22, 2:54 PM PST, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
254 PM PST Sun Dec 22 2019

CAZ104>106-108-232300-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
254 PM PST Sun Dec 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-232300-
Northern Trinity-
254 PM PST Sun Dec 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-232300-
Northern Humboldt Coast-
254 PM PST Sun Dec 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109>113-232300-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
254 PM PST Sun Dec 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-102-232300-
Coastal Del Norte-Del Norte Interior-
254 PM PST Sun Dec 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:34 AM PSTCoastal Flood AdvisoryEKAHumboldt8 hr

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.